Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact sets of compact operators in absence of $l^{1}$


Author: Fernando Mayoral
Journal: Proc. Amer. Math. Soc. 129 (2001), 79-82
MSC (2000): Primary 47B07, 46B25
DOI: https://doi.org/10.1090/S0002-9939-00-06007-X
Published electronically: September 14, 2000
MathSciNet review: 1784015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We characterize the compactness of a subset of compact operators between Banach spaces when the domain space does not have a copy of $l^{1}.$


References [Enhancements On Off] (What's this?)

  • 1. P.M. Anselone: Compactness Properties of Sets of Operators and Their Adjoints, Math. Z. 113 (1970), 233-236. MR 41:6011
  • 2. N. Bourbaki, Topologie Générale, Tome II: Chapitres 5 à 10, Hermann, Paris, 1974.
  • 3. J. Diestel, Sequences and Series in Banach Spaces, Springer-Verlag, New-York, 1984. MR 85i:46020
  • 4. L.E. Dor: On sequences spanning a complex $l^{1}$-space, Proc. Amer. Math. Soc. 47 (1975), 515-516. MR 50:10774
  • 5. N. Dunford and J.T. Schwartz, Linear Operators. Part I: General Theory, Wiley Interscience, New York and London, 1958. MR 22:8302
  • 6. F. Galaz-Fontes, Note on compact sets of compact operators on a reflexive and separable Banach space, Proc. Amer. Math. Soc. 126 no.2 (1998), 587-588. MR 98d:47092
  • 7. H. Jarchow: Locally Convex Spaces, B.G.Teubner, Stuttgart, 1981. MR 83h:46008
  • 8. G. Köthe: Topological Vector Spaces I, Springer-Verlag, Heidelberg, 1983. MR 40:1750 (review of original 1969 edition)
  • 9. G. Köthe: Topological Vector Spaces II, Springer-Verlag, New York, 1979. MR 81g:46001
  • 10. T.W. Palmer: Totally bounded sets of precompact linear operators, Proc. Amer. Math. Soc. $\mathbf{20}$ (1969), 101-106. MR 38:3734
  • 11. H.P. Rosenthal: A Characterization of Banach spaces containing $l^{1},$ Proc. Nat. Acad. Sci. USA 71 no. 6 (1974), 2411-2413. MR 50:10773

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B07, 46B25

Retrieve articles in all journals with MSC (2000): 47B07, 46B25


Additional Information

Fernando Mayoral
Affiliation: Departamento de Matemática Aplicada II, Escuela Superior de Ingenieros, Camino de los Descubrimientos s/n 41092, Sevilla, Spain
Email: mayoral@cica.es

DOI: https://doi.org/10.1090/S0002-9939-00-06007-X
Keywords: Compact operators, weak-Cauchy sequences, Ascoli's theorem
Received by editor(s): April 20, 1998
Published electronically: September 14, 2000
Additional Notes: This research has been partially supported by the DGESIC project no. PB97-0706 and by La Consejería de Educación y Ciencia de La Junta de Andalucia.
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society